Volume 2, issue 2 (2002)

Download this article
For printing
Recent Issues

Volume 21
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Engulfing in word-hyperbolic groups

Graham A Niblo and Ben T Williams

Algebraic & Geometric Topology 2 (2002) 743–755
Bibliography
1 I Agol, D D Long, A W Reid, The Bianchi groups are separable on geometrically finite subgroups, Ann. of Math. $(2)$ 153 (2001) 599 MR1836283
2 R G Burns, A Karrass, D Solitar, A note on groups with separable finitely generated subgroups, Bull. Austral. Math. Soc. 36 (1987) 153 MR897431
3 , Sur les groupes hyperboliques d'après Mikhael Gromov, Progress in Mathematics 83, Birkhäuser (1990) MR1086648
4 R Gitik, Doubles of groups and hyperbolic LERF 3–manifolds, Ann. of Math. $(2)$ 150 (1999) 775 MR1740992
5 M Hall Jr., Coset representations in free groups, Trans. Amer. Math. Soc. 67 (1949) 421 MR0032642
6 I Kapovich, H Short, Greenberg's theorem for quasiconvex subgroups of word hyperbolic groups, Canad. J. Math. 48 (1996) 1224 MR1426902
7 I Kapovich, D T Wise, The equivalence of some residual properties of word-hyperbolic groups, J. Algebra 223 (2000) 562 MR1735163
8 D D Long, Engulfing and subgroup separability for hyperbolic groups, Trans. Amer. Math. Soc. 308 (1988) 849 MR951631
9 D D Long, G A Niblo, Subgroup separability and 3–manifold groups, Math. Z. 207 (1991) 209 MR1109662
10 D D Long, A W Reid, The fundamental group of the double of the figure-eight knot exterior is GFERF, Bull. London Math. Soc. 33 (2001) 391 MR1832550
11 L M Lopez, Residual finiteness of surface groups via tessellations, Discrete Comput. Geom. 11 (1994) 201 MR1254090
12 G A Niblo, D T Wise, The engulfing property for 3–manifolds, from: "The Epstein birthday schrift", Geom. Topol. Monogr. 1, Geom. Topol. Publ., Coventry (1998) 413 MR1668320
13 P Scott, Subgroups of surface groups are almost geometric, J. London Math. Soc. $(2)$ 17 (1978) 555 MR0494062
14 B T Williams, Two topics in geometric group theory, PhD thesis, University of Southampton (1998)
15 D T Wise, Subgroup separability of the figure 8 knot group, Topology 45 (2006) 421 MR2218750